Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


yellow skin
Jul 13, 2008

I am on Reyataz and Norvir for 3 years. I have had HIV for 21 years and never been ill. I have yellow skin due to the medication. I would like to know if drinking alcohol helps the yellow skin appear.

Response from Dr. Henry

If you have jaundice (yellow color) while on Norvir/Reyataz then your elevated bilirubin (yellow pigment in the blood) is possibly due to the Reyataz. Your HIV specialist should check blood levels of bilirubin and also other liver tests to sort out if anything else is contributing to the problems (such as a form of viral hepatitis or cirrhosis). For some causes of jaundice drinking alcohol would worsen the situation whereas for Reyataz related jaundice it would not help it and might aggravate it in some cases (often little effect for moderate alcohol use). I usually switch patients to a different treatment (off the Reyataz) if they experience jaundice due to Reyataz (seen in about 3-5% of patients on ritonavir/Reyataz). KH



Previous
interactions/drinking
Next
Mystery Illness

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement